MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER
Catalog Number CDC-41541-MPKC
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one peel away sheath for analysis.No definite signs of use were observed.Visual inspection revealed that the peel-away sheath extrusion was torn directly adjacent to one tab.The separated tab was not returned for analysis.The tab was additionally observed to be separated.Microscopic examination confirmed the damage and revealed that the sheath was torn completely down one score line.The total length of the sheath measured 2 3/4", which is within the specification limits of 2 5/8 - 2 7/8" per the sheath product drawing.The sheath outer and inner diameters could not be accurately measured due to the nature of the damage.Functional testing could not be performed as a part of this complaint investigation due to the condition of the returned sample.A device history record review was performed, and relevant findings were identified.A non-conformance was identified for part number eb-01042-002 with batch 34c24c0307 regarding a "peel-away sheath tears incorrectly" defect.Further review of the finding revealed that it was not relevant to the reported event.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The report of a broken peel away sheath tab was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath extrusion had separated directly adjacent to one tab.The tab was additionally partially separated.Based on the customer report and the sample received, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "when it came time to break-away/remove the glide-thru peel-away sheath, a portion of the white sheath body broke away from the break-away tab/handle prematurely, not allowing the sheath removal process to be completed.The midline & sheath were fully removed as a unit, a new kit was opened, & the procedure was completed successfully." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20797366
Report Number9680794-2024-01171
Device Sequence Number12714877
Product Code PND
UDI-Device Identifier10801902205435
UDI-Public(01)10801902205435(11)240529(17)251231(10)33F24D0483(21)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2025
Device Catalogue NumberCDC-41541-MPKC
Device Lot Number33F24D0483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown